Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 30, 2012, 7:50 PM CDT for Forrest County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 7:50 PM CDT (00:50 UTC)
- Expired
- Mar 30, 2012, 8:50 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
County Forrest County, MS
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WWUS84 KJAN 310050
SPSJAN
MSZ073-074-310150-
LAMAR MS-FORREST MS-
750 PM CDT FRI MAR 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT FRI MAR 30 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF WEST HATTIESBURG
AT 750 PM CDT...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3118 8947 3126 8950 3144 8926 3144 8915
3138 8913 3126 8914
TIME...MOT...LOC 0050Z 231DEG 16KT 3122 8943
$$
MMEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 30, 3:40 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 30, 3:40 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT FRI MAR 30 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SHOWER AND ISOLATED THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING BUT SHOULD DIMINISH LATER TONIGHT...ALTHOUGH SOME ISOLATED ACTIVITY CANNOT BE RULED OUT. LATER TONIGHT THERE SHOULD BE ENOUGH MID AND UPPER LEVEL CLEARING TO PRODUCE CONDITIONS FAVORABLE FOR AT LEAST PATCHY FOG DEVELOPMENT. TOMORROW WILL FIND THE ARKLAMISS IN A WARMER AIR MASS WITH TEMPS CLIMBING UPWARD AFTER THE MORNING FOG AND LOW CLOUDS LIFT. HIGHS SHOULD GENERALLY BE IN THE MID 80S BY AFTERNOON DUE TO PLENTY OF SUNSHINE THROUGH AT LEAST EARLY AFTERNOON. LATER IN THE AFTERNOON THERE LOOKS TO BE A DISTURBANCE COMING DOWN IN NORTHWEST FLOW ALOFT WHILE A WEAK SURFACE BOUNDARY IN THE WAKE OF TODAY'S SYSTEM TRAILS ACROSS MAINLY NORTHERN ZONES. THE AIR MASS AHEAD OF THIS DISTURBANCE...PARTICULARLY NEAR THE BOUNDARY...WILL BE HIGHLY UNSTABLE. MODELS INDICATE THE POSSIBILITY OF STRONG CONVECTION FIRING UP NEAR THIS BOUNDARY IN THE AFTERNOON. THE FORMATION OF A COMPLEX THAT BUILDS SLOWLY SOUTH FURTHER INTO THE CWA IS POSSIBLE THROUGH THE EVENING. DEEP AND LOW LEVEL SHEAR VALUES WITH THIS SYSTEM SHOULD NOT BE SUCH WHERE SUPERCELLS OR TORNADOES ARE A BIG WORRY...BUT LARGE HAIL...DAMAGING WINDS AND PERSISTENT AND POTENTIALLY FLOODING DOWNPOURS ARE POSSIBLE. UNFORTUNATELY THIS WEATHER PATTERN WE ARE IN HAS NOT BEEN FORECAST CONSISTENTLY BY THE MODELS AS OF LATE...SO THERE IS SOME UNCERTAINTY ABOUT TIMING AND LOCATION OF THIS POTENTIAL EVENT. SUNDAY IS STILL LOOKING MAINLY DRY WITH MID LEVEL RIDGING BUILDING IN. WARMER TEMPS WOULD SEEM TO BE THE MAIN FEATURE AS HIGHS PUSH INTO THE MID TO UPPER 80S DEPENDING ON TOTAL SUNSHINE. /27/ .LONG TERM...MONDAY THROUGH THURSDAY...LONG TERM CONCERNS THE FIRST OF NEXT WEEK SHRA/TSRA CHANCES AND THE POTENTIAL FOR TWO ROUNDS OF SEVERE STORMS MONDAY EVENING AND ON TUESDAY AS MODELS NOW APPEAR TO BE DIVERGING A BIT IN THEIR HANDLING OF THE SRN BRANCH SHORTWAVE ENERGY...AS A RESULT FORECAST CONFIDENCE HAS DROPPED TEMPORARILY. MODELS LESS CONVINCING TODAY AS THEY BEGIN TO EJECT SRN STREAM SHORTWAVE THROUGH THE 4 CORNERS REGION TOWARD THE RED RIVER VALLEY ON THE TX/OK BORDER ON MONDAY/TUESDAY. GFS/ENSEMBLE MEANS ARE BEING THE MOST CONSISTENT BUT SEEM TO BE DEPICTING TWO ROUNDS OF TSRA AT A LITTLE SLOWER TIMING...ONE MONDAY EVENING AND A SECOND ONE RIDING THE MAIN COLD FRONT AND SRN BRANCH TROUGH AXIS ON TUESDAY. THIS TWO PRONGED APPROACH COULD LESSEN THE OVERALL SYSTEM INTENSITY IMPACT FORTUNATELY FOR US. THE OPERATIONAL GFS HAS THE SLOWER 1003MB SURFACE LOW TRACKING FROM NRN AR TOWARD THE OH VALLEY TUESDAY WHILE SWEEPING A SIGNIFICANT LOW-MID LEVEL SHEAR AXIS THROUGH OUR MODERATELY UNSTABLE AIR MASS(MLCAPES UP TO 2.2K J/KG) FEATURING PLENTY OF MID LEVEL LAPSE RATES(7.5C). PROGGED RAOBS INDICATE POTENTIAL FOR 3-3.5K J/KG SBCAPES IF U60S DEWPOINTS CAN ADVECT INTO THE REGION EARLY TUESDAY. GFS PWATS OF 1.4 INCHES WRAP INTO THIS LOW UNDER A 40-50KT 700MB JET STREAK FROM SRN AR INTO SERN TN. THIS SHOULD YIELD THE MAIN TORNADO RISK FOR THE NRN HALF OF OUR CWFA DURING THE 3AM-3PM TIME FRAME TUESDAY BUT THIS COULD OBVIOUSLY CHANGE AND WILL NEED TO BE MONITORED. WILL KEEP MENTION OF SEVERE IN THE HWOJAN...ESPECIALLY CONSIDERING THE TIME OF THE YEAR. ONCE THE STORMS PASS TUESDAY EVENING...A BUILDING SURFACE RIDGE OF 1022MB AND CAA TAKE CONTROL FROM THE SRN PLAINS ACROSS THE GULF STATES DURING THE LAST HALF OF THE WEEK. CLEARING ON WEDNESDAY MAY BE A BIT SLOW UNTIL A TRAILING UPPER TROUGH AXIS PASSES. THEN...A RETURN TO CLIMATOLOGY TEMPS WOULD BE THE MOST LIKELY OUTCOME WITH AT LEAST SOME OVERNIGHT 40S APPEARING POSSIBLE FOR AT LEAST A COUPLE OF DAYS. AFTERNOON HIGHS WILL BE BACK CLOSER TO THE NORMAL 70S BUT SOME U60S NOT OUT OF THE QUESTION EITHER WEDNESDAY OR THURSDAY IN OUR NRN PORTIONS. WILL LEAN TOWARD ENSEMBLE MEAN MOS TEMPS AFTER THE EARLY WEEK RAINS AND THESE NUMBERS ARE IN LINE WITH CLIMATOLOGY. /40/ && .AVIATION...SCATTERED SHOWERS AND ISOLATED STORMS...ASSOCIATED WITH AN EXITING UPPER LEVEL DISTURBANCE...WILL CONTINUE TO MOVE EAST NORTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. THIS IS CAUSING MVFR/IFR CEILINGS TO EXIST AT SITES. THIS PROCESS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY...WITH ACTIVITY EXPECTED TO GRADUALLY COME TO AN END TONIGHT. MVFR/IFR CEILINGS ARE EXPECTED AGAIN TONIGHT AND INTO SATURDAY MORNING AS THE RESULT OF LOW STRATUS AND FOG DEVELOPMENT. VISIBILITIES COULD LOWER TO LIFR STATUS DURING THIS TIME IF FOG INDEED BECOMES DENSE WITHIN AND AROUND THE AERODROME. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 84 62 88 / 23 13 23 1 MERIDIAN 58 84 57 87 / 53 13 31 4 VICKSBURG 61 84 61 87 / 12 14 18 2 HATTIESBURG 63 86 61 89 / 40 12 18 8 NATCHEZ 61 82 62 84 / 15 13 11 3 GREENVILLE 62 82 63 86 / 10 21 31 1 GREENWOOD 61 83 62 89 / 14 22 40 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/40/19
Hazardous weather outlook, Mar 30, 2:00 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT FRI MAR 30 2012 MSZ018-019-025>033-036>039-044>046-051-052-311900- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-NEWTON-LAUDERDALE- 200 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY NIGHT... A FAST MOVING UPPER LEVEL DISTURBANCE MOVING INTO A HIGHLY UNSTABLE AIR MASS COULD BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TO THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT...MAINLY ALONG AND NORTH OF A MERIDIAN TO CLEVELAND MISSISSIPPI LINE. SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THE POSSIBILITY OF REPEATED OR SLOW MOVING STORMS COULD PRODUCE RAINFALL IN A FEW LOCATIONS OF AN INCH OR TWO IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO THE PONDING OF WATER ON ROADS... AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT THURSDAY... A STRONG SPRING STORM SYSTEM IS CURRENTLY EXPECTED TO PUSH THROUGH THE OUTLOOK AREA SOMETIME DURING THE EARLY TO MIDDLE PART OF NEXT WEEK... BRINGING WITH IT A CHANCE OF SEVERE STORMS. MUCH UNCERTAINTY REMAINS WITH THE EXACT TIMING AND TRACK OF THIS SYSTEM...THEREFORE RESIDENTS ACROSS THE OUTLOOK AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SATURDAY AFTERNOON AND NIGHT...AND AGAIN DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050- 053>066-072>074-311900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 200 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... A STRONG SPRING STORM SYSTEM IS CURRENTLY EXPECTED TO PUSH THROUGH THE OUTLOOK AREA SOMETIME DURING THE EARLY TO MIDDLE PART OF NEXT WEEK... BRINGING WITH IT A CHANCE OF SEVERE STORMS. MUCH UNCERTAINTY REMAINS WITH THE EXACT TIMING AND TRACK OF THIS SYSTEM...THEREFORE RESIDENTS ACROSS THE OUTLOOK AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Special weather statement, Mar 30, 7:50 PM CDT, 0 minutes before
MSZ073-074-310150-
LAMAR MS-FORREST MS-
750 PM CDT FRI MAR 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT FRI MAR 30 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF WEST HATTIESBURG
AT 750 PM CDT...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3118 8947 3126 8950 3144 8926 3144 8915
3138 8913 3126 8914
TIME...MOT...LOC 0050Z 231DEG 16KT 3122 8943
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:28 PM CDT | Dense Fog Advisory | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more | 10 hr |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.